MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ATHLETIS?; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION ATHLETIS?; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number H74939347070470
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: initial reported facility name: (b)(6) hospital.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 72% stenosed target lesion was located in the moderately tortuous and mildly calcified cephalica antebrachii.A 7.0mm x 40mm x 75cm athletis balloon catheter was advanced for dilatation.During the procedure, the balloon ruptured after the second inflation while being inflated to 32 atmospheres for 30 seconds.The procedure was completed using another of the same device.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
E1: initial reported facility name: (b)(6) hospital.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 72% stenosed target lesion was located in the moderately tortuous and mildly calcified cephalica antebrachii.A 7.0mm x 40mm x 75cm athletis balloon catheter was advanced for dilatation.During the procedure, the balloon ruptured after the second inflation while being inflated to 32 atmospheres for 30 seconds.The procedure was completed using another of the same device.There were no patient complications as a result of this event.It was further reported that there were two devices used in the same one procedure.
 
Additional Manufacturer Narrative
E1: initial reported facility name: (b)(6) hospital.E1, initial reporter phone: (b)(6).The device was returned for analysis.Visual examination showed that the balloon was not folded, indicating exposure to positive pressure.A longitudinal tear was identified in the balloon material, measuring approximately 2 mm in length and located in the mid-region of the balloon.Visual and tactile examination revealed no kinks or damage to the shaft, and no damage to the tip was observed.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 72% stenosed target lesion was located in the moderately tortuous and mildly calcified cephalica antebrachii.A 7.0mm x 40mm x 75cm athletis balloon catheter was advanced for dilatation.During the procedure, the balloon ruptured after the second inflation while being inflated to 32 atmospheres for 30 seconds.The procedure was completed using another of the same device.There were no patient complications as a result of this event.It was further reported that there were two devices used in the same one procedure.It was further reported that the patient did not have significantly challenging anatomy.
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1: initial reported facility name: (b)(6).E1 - initial reporter phone: (b)(6).The device was returned for analysis.Visual examination showed that the balloon was not folded, indicating exposure to positive pressure.A longitudinal tear was identified in the balloon material, measuring approximately 2 mm in length and located in the mid-region of the balloon.Visual and tactile examination revealed no kinks or damage to the shaft, and no damage to the tip was observed.

Brand Name
ATHLETIS?
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22967531
Report Number2124215-2025-60315
Device Sequence Number9109984
Product Code LIT
UDI-Device Identifier08714729973911
UDI-Public(01)08714729973911(17)271021(10)35106439
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K201170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939347070470
Device Catalogue NumberH74939347070470
Device Lot Number0035106439
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2025
Supplement Date Received by Manufacturer09/09/2025
12/10/2025
01/04/2026
Initial Report FDA Received Date09/04/2025
Supplement Report FDA Received Date10/09/2025
12/19/2025
01/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale
Patient Weight63 KG